Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 49, NWS Raleigh, NC

April 4, 20086 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 4, 2008, 11:42 PM EDT for 6 counties in North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2008, 11:42 PM EDT (03:42 UTC)
Expired
Apr 5, 2008, 12:15 AM EDT
In force
33 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Cumberland County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 6:10 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 050342
SVRRAH
NCC037-051-085-101-105-183-050415-
/O.NEW.KRAH.SV.W.0049.080405T0342Z-080405T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1142 PM EDT FRI APR 4 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA
  WESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1215 AM EDT

* AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM BROADWAY TO SPRING
  LAKE...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF SANFORD TO 6
  MILES NORTH OF FORT BRAGG...MOVING EAST AT 47 MPH. PENNY SIZED HAIL
  AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LILLINGTON...DUNCAN...
  FUQUAY-VARINA...HOLLY SPRINGS...
  BUIES CREEK...ANGIER...
  ERWIN...DUNN...
  GARNER...COATS CROSSROADS...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3559 7911 3576 7848 3529 7842 3527 7850
      3532 7854 3524 7861 3511 7911
TIME...MOT...LOC 0342Z 251DEG 40KT 3554 7897 3524 7894

$$

RFG
4 follow-up statements
000 
WWUS52 KRAH 050347
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1147 PM EDT FRI APR 4 2008

NCC037-051-085-101-105-183-050415-
/O.CON.KRAH.SV.W.0049.000000T0000Z-080405T0415Z/
CUMBERLAND NC-HARNETT NC-LEE NC-JOHNSTON NC-CHATHAM NC-WAKE NC-
1147 PM EDT FRI APR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT 
FOR SOUTHERN WAKE...EXTREME SOUTHEASTERN CHATHAM...WESTERN 
JOHNSTON...EASTERN LEE...HARNETT AND NORTHERN CUMBERLAND COUNTIES...

AT 1142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DUNCAN TO ANDERSON CREEK...OR ALONG A
LINE EXTENDING FROM 13 MILES EAST OF SANFORD TO 8 MILES NORTHEAST OF
FORT BRAGG...MOVING EAST AT 46 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LILLINGTON...HOLLY
SPRINGS...FUQUAY-VARINA...LINDEN...BUIES CREEK...ANGIER...ERWIN...
COATS...DUNN...GARNER...BENSON AND COATS CROSSROADS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3559 7911 3576 7848 3529 7842 3527 7850
      3532 7854 3524 7861 3511 7911
TIME...MOT...LOC 0347Z 251DEG 40KT 3556 7890 3526 7888

$$

RFG
000 
WWUS52 KRAH 050357
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1157 PM EDT FRI APR 4 2008

NCC037-105-050407-
/O.CAN.KRAH.SV.W.0049.000000T0000Z-080405T0415Z/
LEE NC-CHATHAM NC-
1157 PM EDT FRI APR 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHATHAM AND
EASTERN LEE COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3518 7895 3564 7890 3576 7848 3529 7842
      3527 7850 3532 7854 3529 7858 3527 7858
      3526 7861 3524 7861
TIME...MOT...LOC 0357Z 251DEG 40KT 3560 7877 3530 7875

$$

NCC051-085-101-183-050415-
/O.CON.KRAH.SV.W.0049.000000T0000Z-080405T0415Z/
CUMBERLAND NC-HARNETT NC-JOHNSTON NC-WAKE NC-
1157 PM EDT FRI APR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTHERN WAKE...WESTERN JOHNSTON...EASTERN HARNETT AND
NORTHEASTERN CUMBERLAND COUNTIES...

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FUQUAY-VARINA TO LINDEN...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF LILLINGTON TO 8 MILES SOUTH OF
LILLINGTON...MOVING EAST AT 46 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ANGIER...ERWIN...
COATS...DUNN...GARNER...BENSON AND COATS CROSSROADS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3518 7895 3564 7890 3576 7848 3529 7842
      3527 7850 3532 7854 3529 7858 3527 7858
      3526 7861 3524 7861
TIME...MOT...LOC 0357Z 251DEG 40KT 3560 7877 3530 7875

$$

RFG
000 
WWUS52 KRAH 050407
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1206 AM EDT SAT APR 5 2008

NCC051-050416-
/O.CAN.KRAH.SV.W.0049.000000T0000Z-080405T0415Z/
CUMBERLAND NC-
1206 AM EDT SAT APR 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT SATURDAY MORNING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3526 7870 3525 7875 3526 7883 3547 7876
      3568 7877 3576 7849 3529 7842 3527 7850
      3532 7854 3526 7861 3524 7861
TIME...MOT...LOC 0406Z 251DEG 40KT 3563 7865 3533 7863

$$

NCC085-101-183-050415-
/O.CON.KRAH.SV.W.0049.000000T0000Z-080405T0415Z/
HARNETT NC-JOHNSTON NC-WAKE NC-
1206 AM EDT SAT APR 5 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR SOUTH CENTRAL WAKE...WESTERN JOHNSTON AND EASTERN HARNETT
COUNTIES...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ANGIER TO ERWIN...OR
ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF CARY TO 8 MILES
SOUTHEAST OF LILLINGTON...MOVING EAST AT 46 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GARNER...COATS
CROSSROADS AND BENSON.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3526 7870 3525 7875 3526 7883 3547 7876
      3568 7877 3576 7849 3529 7842 3527 7850
      3532 7854 3526 7861 3524 7861
TIME...MOT...LOC 0406Z 251DEG 40KT 3563 7865 3533 7863

$$

RFG
000 
WWUS52 KRAH 050415
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1215 AM EDT SAT APR 5 2008

NCC085-101-183-050425-
/O.EXP.KRAH.SV.W.0049.000000T0000Z-080405T0415Z/
HARNETT NC-JOHNSTON NC-WAKE NC-
1215 AM EDT SAT APR 5 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WAKE...WESTERN
JOHNSTON AND EASTERN HARNETT COUNTIES EXPIRES AT 1215 AM EDT...

LAT...LON 3526 7870 3525 7875 3526 7883 3547 7876
      3568 7877 3576 7849 3529 7842 3527 7850
      3532 7854 3526 7861 3524 7861
TIME...MOT...LOC 0415Z 251DEG 40KT 495 3604 507 3604

$$

RFG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 8:24 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 4, 8:24 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
824 PM EDT FRI APR 4 2008

.SYNOPSIS...A COLD FRONT AND LOW PRESSURE SYSTEM WILL APPROACH FROM
THE WEST TONIGHT...THEN SLOWLY DRIFT SOUTHEAST ACROSS CENTRAL NORTH
CAROLINA ON SATURDAY. THE COLD FRONT WILL CONTINUE MOVING SOUTHEAST
SATURDAY NIGHT AND HIGH PRESSURE WILL EXTEND SOUTHWARD WITH COOLER
DRIER AIR ON SUNDAY. HIGH PRESSURE WILL STRENGTHEN ALONG THE MID
ATLANTIC COAST MONDAY.

&&

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 630 PM FRIDAY...

A TORNADO WATCH IN EFFECT FOR SW NC UNTIL 1 AM EDT...

WARM SECTOR CONTINUES TO EXPAND NORTHWEST INTO THE WESTERN PIEDMONT
AS WEDGE BOUNDARY LIFTS NNW...MARKING THE DEMISE OF THE LATEST CAD
EVENT. AIRMASS CONTINUES TO DESTABILIZE AS DEWPOINTS CLIMB INTO
THE LOWER TO MID 60S ACROSS THE SOUTHERN PIEDMONT...SANDHILLS...AND
COASTAL PLAIN REGIONS...WHILE SURFACE HEATING HAS ALLOWED TEMPERATURES
TO CLIMB INTO THE MID TO UPPER 70S. SPC MESOANALYSIS INDICATES
MUCAPE VALUES OF AROUND 1000 J/KG ACROSS THE EXTREME SOUTHWESTERN
TIER OF THE FORECAST AREA...WITH 500 JOULES EXTENDING ACROSS THE
REMAINDER OF THE EASTERN HALF. 45 KT LLJ IS EXPECTED TO STRENGTHEN
THIS EVENING AND OVERNIGHT...WHILE DEEP LAYER SHEAR OF 5O TO 60KTS
RESIDES OVER THE AREA AS WELL. FINALLY...LCL HEIGHTS BETWEEN 500
TO 700 METERS...COMBINED WITH ENHANCED LOW-LEVEL HELICITY ALONG
AND JUST NORTH OF THE WEDGE FRONT (200 TO 250 M/S) WILL RESULT IN
THREAT OF SEVERE STORMS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND TORNADIC CELLS. THUS..A TORNADO WATCH HAS BEEN ISSUED FOR THE
SW PIEDMONT UNTIL 1 AM EDT. THE WATCH MAY HAVE TO BE EXTENDED
EAST AND NORTH LATER THIS EVENING...AS THE CENTRAL AND EASTERN
SECTORS DESTABILIZES FURTHER.

     PREVIOUS DISCUSSION FROM 2PM...

SFC ANALYSIS THIS AFTERNOON SHOWS THE REMNANT HYBRID COLD AIR
DAMMING WEDGE REMAINING ACROSS ONLY THE FAR WESTERN PIEDMONT AS OF
18Z. TEMPS ACROSS CENTRAL NC RANGED FROM THE LOWER 50S IN THE TRIAD
TO UPPER 60S IN THE COASTAL PLAIN. IN THE UPPER LEVELS...SOUTHWEST
FLOW ALOFT WAS PRESENT ACROSS THE MID-ATLANTIC AND SOUTHEAST CONUS
(DOWNSTREAM OF AN UPPER TROUGH ACROSS THE MIDWEST CONUS).

OVERVIEW:
THE REST OF THIS AFTERNOON INTO TONIGHT...THE REMAINING REMNANT
WEDGE SHOULD BE COMPLETELY ERODED AND ALL OF CENTRAL NC WILL BE IN
THE WARM SECTOR OF THE ELONGATED FRONTAL ZONE APPROACHING FROM THE
WEST. COULD SEE WIND GUSTS UP TO 25-30 MPH THIS AFTERNOON IN
LOCATIONS THAT HAVE BEEN WARM SECTORED GIVEN 25-30 KNOT FLOW PROGGED
IN THE MIXED LAYER. EXPECT TEMPS TO INCREASE THROUGH THE 50S INTO
THE 60S EVERYWHERE THIS AFTERNOON...REACHING THE 70S ALONG/EAST OF
THE TRIANGLE. TONIGHT...TEMPS SHOULD BE NEARLY STEADY IN THE UPPER
50S TO MID 60S ACROSS ALL OF CENTRAL NC IN ADVANCE OF THE COLD FRONT
APPROACHING FROM THE WEST. TEMPS MAY SLOWLY RISE IN SOME
LOCATIONS...PARTICULARLY BEFORE MORE WIDESPREAD RAIN ARRIVES FROM
THE WEST LATER TONIGHT AND SAT MORNING.

PRECIPITATION:
ISENTROPIC LIFT HAS SIGNIFICANTLY DECREASED ACROSS THE AREA...WITH
THE FLOW BECOMING MORE PARALLEL TO THE ISENTROPES. ANY LIFT TODAY
WILL BE CONFINED TO THE LOWER LEVELS...IN THE FORM OF WARM ADVECTION
AND LOW LEVEL CONVERGENCE ALONG THE WARM FRONT AS IT PROGRESSES INTO
THE AREA FROM THE EAST AND SOUTH. THE GFS/NAM DO NOT SHOW MUCH IN
THE WAY OF PRECIP THROUGH THE AFTERNOON AND EVENING HOURS...ON THE
ORDER OF A FEW HUNDREDTHS OF AN INCH AT MOST. EXPECT A SMALL CHANCE
OF CONVECTIVE SHOWERS (VERY SMALL CHANCE OF ISOLATED THUNDERSTORMS)
LATER THIS AFTERNOON...PRIMARILY ALONG AND EAST OF HIGHWAY 1...WITH
THE BEST CHANCE ALONG/EAST OF INTERSTATE 95 WHERE FORECAST SOUNDINGS ARE
SHOWING UP TO 1500 J/KG OF SFC BASED CAPE WITH TEMPS IN THE LOWER
70S AND DEWPOINTS IN THE MID 60S. PRECIP CHANCES WILL BE INCREASING
FROM THE WEST LATER THIS EVENING AND TONIGHT AS A LINE OF CONVECTION
APPROACHES CENTRAL NC AHEAD OF THE APPROACHING FRONTAL ZONE. SO...
BASICALLY...PRECIP CHANCES WILL BE ON THE INCREASE LATER THIS
EVENING...BECOMING LIKELY OVERNIGHT FROM WEST TO EAST AS THE FRONTAL
ZONE SHIFTS CLOSER TO THE AREA. RAINFALL AMOUNTS WILL BE GENERALLY
LIGHT THROUGH THIS EVENING...ON THE ORDER OF A FEW HUNDREDTHS OF AN
INCH...ALTHOUGH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE WITH ANY
ISOLATED CONVECTIVE ACTIVITY THAT MAY DEVELOP THIS AFTERNOON IN
LOCATIONS THAT HAVE BEEN WARM SECTORED. THE POSSIBILITY OF MORE
SUBSTANTIAL RAINFALL WILL BEGIN LATE TONIGHT AND EARLY SAT MORNING
IN ASSOC/W THE APPROACHING FRONTAL ZONE AND INCREASING UPPER LEVEL
DIVERGENCE AHEAD OF THE APPROACHING UPPER LEVEL TROUGH. CANNOT RULE
OUT ISOLATED THUNDERSTORMS OVERNIGHT GIVEN FORECAST SOUNDINGS SHOWING
PWAT VALUES INCREASING TO AROUND 1.50 WITH 500-1000 J/KG OF
MUCAPE...AND THEREFORE WILL ALSO KEEP A SLIGHT CHANCE OF
THUNDERSTORMS IN THE FORECAST TONIGHT. -VINCENT/STARK

&&

.SHORT TERM /SATURDAY NIGHT/...
AS OF 240 PM...
SIGNIFICANT RAINFALL SHOULD CONTINUE THROUGH MOST OF THIS
PERIOD... WITH EVENT TOTALS OF ONE TO TWO INCHES... AND LOCALLY
HEAVIER AMOUNTS. HEAVIEST AMOUNTS MOST LIKELY NEAR AND EAST OF
HIGHWAY ONE.

SEVERE WEATHER POTENTIAL IS INCREASED OVER PRIOR THINKING. GFS MODEL
IS QUITE GENEROUS WITH UPPER LEVEL DIVERGENCE ACROSS CENTRAL NORTH
CAROLINA THROUGHOUT SATURDAY AND WELL INTO SATURDAY NIGHT. THE GFS
HAS THE FRONT ON THE 295 KELVIN SURFACE AS A WELL DEFINED BOUNDARY
DROPPING ALMOST DUE SOUTH THROUGH THE NORTHERN TWO THIRDS OF THE
AREA BY SUNSET SATURDAY. THERE SHOULD BE GOOD VEERING OF THE WINDS
IN THE VICINITY OF THIS BOUNDARY AND A TORNADO RISK CAN NOT BE RULED
OUT. OTHERWISE... WITH LOW LEVEL WINDS FORECAST STRONGEST IN THE
ABOVE MENTIONED HEAVY RAIN AREA... THIS AREA AND JUST NORTH OF THE
SURFACE FRONT WILL BE FAVORED FOR SEVERE WEATHER. CAPE JUMPS TO AS
HIGH AS ABOUT 1200 J/KG WITH LIFTED INDICES PERHAPS AS LOW AS
MINUS FOUR. MID LEVEL LAPSE RATES NOT TOO IMPRESSIVE AT SIX TO SIX
AND A HALF DEGREES CELSIUS PER KILOMETER. LATE MORNING TO EARLY
EVENING APPEARS TO BE THE MOST FAVORED TIMING...THOUGH SOMETHING
EARLIER IS NOT IMPOSSIBLE. 850 MILLIBAR TROUGH SHOULD BE EXITING
THE AREA TO THE EAST BEFORE SUNRISE... ENDING RAIN CHANCES.

IF TIMING AND EXTEND OF RAINS ARE ON TRACK...SATURDAY HIGH
TEMPERATURES WILL LIKELY OCCUR IN THE MORNING WITH TEMPERATURES
FALLING AND THEN HOLDING STEADY AS WIDESPREAD RAINS OCCUR. HIGH
TEMPERATURES ABOUT 64 TO 71 BUT AFTERNOON TEMPERATURES OVER THE
WESTERN TWO THIRDS OF THE AREA PERHAPS IN THE LOWER 60S. SUNDAY
MORNING LOWS 45 NORTHWEST TO 55 SOUTHEAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 240 PM...

A LOW PRESSURE SYSTEM CROSSES THE UPPER MISSISSIPPI VALLEY SUNDAY
AFTERNOON. THIS FEATURE APPEARS TOO FAR NORTH AND HIGH PRESSURE
OVER NORTH CAROLINA TO SOLID TO RUN A RISK OF RAIN IN CENTRAL
NORTH CAROLINA. ANOTHER LOW LIFTS NORTHWEST THROUGH THE UPPER
MISSISSIPPI VALLEY WEDNESDAY. DYNAMICS AS FAR SOUTH AS NORTH
CAROLINA LOOK QUITE WEAK AND FEEL THE BEST COURSE IS CONTINUE DRY.

THURSDAY FRIDAY RAINS ARE IN MOST OF THE MODELS BUT CONFIDENCE IS
NOT HIGH. MODELS OFTEN MOVE POSITIVELY TILTED TROUGHS IN THE
SOUTHWESTERN UNITED STATES TOO FAST. AT WORST THE MUCH SLOWER
TIMING OF THE 00Z ECMWF IS PREFERRED...WITH ANY PRECIPITATION WELL
OUT EAST OF THIS SYSTEM SUSPECT.

A GENERAL WARMING TREND DURING THIS PERIOD WITH AFTERNOON HIGHS
UPPER 50S TO MID 60S SUNDAY AND MONDAY...THEN RISING TO BE SOLIDLY
IN THE 70S BY FRIDAY. MORNING LOWS IN THE 40S EARLY IN THE
PERIOD... REACHING THE MID AND UPPER 50S BY FRIDAY MORNING.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
AS OF 800 PM FRIDAY...

A NEARLY STATIONARY FRONT WILL LINGER OVER THE TRIAD OVERNIGHT AND A
COLD FRONT WILL BE APPROACHING FROM THE WEST.  FQT IFR CONDITIONS
ARE EXPECTED AT KINT AND KGSO WITH CIGS BLO 1 THSD FT AND NUMEROUS
SHOWERS AND ISOLATED EMBEDDED TSTMS.  ELSEWHERE...VFR CONDITIONS
THIS EVENING WILL LOWER TO MVFR WITH LOWERING CLOUD BASES AND
SCATTERED SHOWERS AND ISOLATED TSTMS INCREASING FROM THE WEST.
OCCASIONAL IFR CONDITIONS ARE EXPECTED IN SHOWERS AFTER MIDNIGHT.

THE COLD FRONT WILL MOVE SLOWLY FROM NNW TO SSE ACROSS CENTRAL NC ON
SAT.  LOW PRESSURE IS EXPECTED TO FORM ALONG THE FRONT.  THIS WILL
LEAD TO WIDESPREAD RAIN AND EMBEDDED TSTMS WITH IFR CONDITIONS
CONTINUING AT KINT AND KGSO THROUGHOUT THE DAY AND PREVAILING IFR
CONDITIONS EXPECTED AT KRDU AND KRWI BY MIDDAY.  KFAY SHOULD REMAIN
SOUTH OF THE COLD FRONT MOST OF THE DAY WITH MAINLY MVFR CONDITIONS
EXCEPT OCCASIONALLY LOWERING TO IFR IN SHOWERS AND EMBEDDED TSTMS.

THE COLD FRONT WILL DRIFT SOUTH OF THE AREA SAT NIGHT...BUT
WIDESPREAD STRATUS AND FOG WITH SCATTERED AREAS OF RAIN OR DRIZZLE
WILL CONTINUE IN A SHALLOW COOL AIRMASS BEHIND THE FRONT...CAUSING
IFR CONDITIONS THROUGH SUN MORNING.  HIGH PRESSURE WILL GRADUALLY
STRENGTHEN TO THE NORTH AND PUSH DRIER AIR INTO THE REGION LATER
SUNDAY WITH VFR CONDITIONS PREVAILING SUN AFTERNOON THROUGH WED...
EXCEPT POSSIBLY BRIEF MVFR OR IFR IN DAYBREAK STRATUS OR FOG EACH
MORNING.  -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...CBL/VINCENT
SHORT TERM...RLH
LONG TERM...RLH
AVIATION...RFG
Hazardous weather outlook, Apr 4, 10:32 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT FRI APR 4 2008

NCZ007>011-021>028-038>043-078-089-060245-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-WAYNE-SAMPSON-
1032 PM EDT FRI APR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT AS A
COLD FRONT AND LOW PRESSURE SYSTEM APPROACH FROM THE WEST. THERE
IS A CHANCE FOR ISOLATED SEVERE WEATHER WITH THE STORMS MAINLY
SOUTH OF HIGHWAY 64...SOUTH CENTRAL NORTH CAROLINA.  THE PRIMARY
THREAT IS FROM DAMAGING WINDS AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COLD FRONT WILL MOVE VERY SLOWLY EASTWARD THROUGH CENTRAL NORTH
CAROLINA SATURDAY. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED WITH THE FRONT. MODERATE TO HEAVY RAINFALL WILL CAUSE
RAINFALL
AMOUNTS WELL OVER AN INCH IN MOST PLACES. LOCALIZED AREAS
COULD RECEIVE UP TO TWO INCHES OF RAIN WITH THE
THREAT OF URBAN FLOODING AND RAPID RISES ON CREEKS AND STREAMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ073>077-083>086-088-060245-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-
1032 PM EDT FRI APR 4 2008

...TORNADO WATCH 166 IN EFFECT UNTIL 1 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT AS A
COLD FRONT AND LOW PRESSURE SYSTEM APPROACH FROM THE WEST. A FEW
OF THE STORMS MAY PRODUCE SEVERE WEATHER IN SOUTH CENTRAL NORTH
CAROLINA. THE PRIMARY THREAT IS FROM DAMAGING WINDS AND POSSIBLY
TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE COLD FRONT WILL MOVE VERY SLOWLY EASTWARD THROUGH CENTRAL NORTH
CAROLINA SATURDAY. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE
EXPECTED WITH THE FRONT. MODERATE TO HEAVY RAINFALL WILL CAUSE
RAINFALL
AMOUNTS WELL OVER AN INCH IN MOST PLACES. LOCALIZED AREAS
COULD RECEIVE UP TO TWO INCHES OF RAIN WITH THE
THREAT OF URBAN FLOODING AND RAPID RISES ON CREEKS AND STREAMS.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Apr 4, 10:35 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 PM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     2 S SEVEN LAKES         35.23N 79.58W
04/04/2008                   MOORE              NC   FIRE DEPT/RESCUE

            REPORTS OF TREES DOWN NEAR WESTEND

1020 PM     HAIL             1 WSW CARTHAGE          35.34N 79.44W
04/04/2008  M1.00 INCH       MOORE              NC   LAW ENFORCEMENT

            REPORT OF QUARTER SIZE HAIL WEST OF CARTHAGE

&&

WFORAH
Local storm report, Apr 4, 10:47 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             2 ESE CARTHAGE          35.34N 79.39W
04/04/2008  M1.75 INCH       MOORE              NC   LAW ENFORCEMENT

            REPORT OF GULF BALL SIZE HAIL EAST OF CARTHAGE NEAR THE
            INTERSECTION OF 15-501 AND STAGE ROAD

&&

WFORAH
Special weather statement, Apr 4, 10:47 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 PM EDT FRI APR 4 2008

NCZ039-050345-
RANDOLPH-
1047 PM EDT FRI APR 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND EASTERN
RANDOLPH COUNTY THROUGH 1130 PM EDT...

AT 1047 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES WEST OF ASHEBORO TO TROY...MOVING EAST
NORTHEAST AT 50 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... ASHEBORO...
SEAGROVE... ULAH... RAMSEUR... AND... COLERIDGE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

MWS
Special weather statement, Apr 4, 11:03 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1103 PM EDT FRI APR 4 2008

NCZ040>042-077-050345-
CHATHAM-HARNETT-JOHNSTON-WAKE-
1103 PM EDT FRI APR 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE...CHATHAM...JOHNSTON
AND HARNETT COUNTIES THROUGH 1145 PM EDT...

AT 1103 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
WEST OF DUNCAN...OR ABOUT 12 MILES NORTHEAST OF SANFORD...MOVING
NORTHEAST AT 49 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR DUNCAN AROUND 1110 PM EDT...
HOLLY SPRINGS AROUND 1115 PM EDT...LAKE WHEELER AROUND 1125 PM EDT...
GARNER AROUND 1130 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

JFB
Local storm report, Apr 4, 11:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1117 PM EDT FRI APR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND DMG     2 WSW NORMAN            35.15N 79.75W
04/04/2008                   RICHMOND           NC   LAW ENFORCEMENT

            REPORT OF TREES DOWN BETWEEN ELLERBE AND NORMAN ON CAPEL
            MILL ROAD AT APPROXIMATELY 1038 EST.

&&

WFORAH
Special weather statement, Apr 4, 11:27 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1127 PM EDT FRI APR 4 2008

NCZ024-025-040>042-076-077-050400-
CHATHAM-DURHAM-HARNETT-JOHNSTON-LEE-ORANGE-WAKE-
1127 PM EDT FRI APR 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS ORANGE...DURHAM...WAKE...
CHATHAM...JOHNSTON...LEE AND HARNETT COUNTIES THROUGH MIDNIGHT EDT...

AT 1127 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
BETWEEN RALEIGH...PITTSBORO...AND SOUTHERN PINES ...MOVING NORTHEAST
AT 47 MPH.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL...LOCALLY HEAVY RAIN AND
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

RFG

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:47 PM EDTSevere Thunderstorm WarningRAHAnson43 min
Apr 4, 10:01 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly44 min
Apr 4, 10:15 PM EDTSevere Thunderstorm WarningRAHLee, Moore45 min
Apr 4, 10:40 PM EDTSevere Thunderstorm WarningRAHLee35 min
Apr 4, 10:45 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond45 min
Apr 4, 10:51 PM EDTSevere Thunderstorm WarningRAHMoore39 min
Apr 4, 11:23 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Moore, Scotland52 min
Apr 5, 2:42 AM EDTSevere Thunderstorm WarningRAHCumberland, Sampson33 min
Apr 5, 3:20 PM EDTTornado WarningRAHSampson25 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.